MAUDE Adverse Event Report: ABBOTT MOLECULAR, INC. ALINITY M RESP-4-PLEX AMP KIT; REAGENTS, 2019-NOVEL CORONAVIRUS NUCLEIC ACID

ABBOTT MOLECULAR, INC. ALINITY M RESP-4-PLEX AMP KIT; REAGENTS, 2019-NOVEL CORONAVIRUS NUCLEIC ACID
Catalog Number 09N79-096
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/18/2025
Type of Reportable Event Malfunction
Event or Problem Description
Customer reported false positive results on the rsv target when running the alinity m resp-4-plex assay on their alinity m system.Questioned sids are listed below, which resulted as positive for the rsv target with high cycle numbers.Sid date tested rsv cn (cycle number) (b)(6), (b)(6), 2025 39.53 (b)(6), (b)(6), 2025 41.69 (b)(6), (b)(6), 2025 41.98 (b)(6), (b)(6), 2025 41.62 (b)(6), (b)(6), 2025 41.11 (b)(6), (b)(6), 2025 41.34 (b)(6), (b)(6), 2025 34.98 (b)(6), (b)(6), 2025 41.65 (b)(6), (b)(6), 2025 41.69 (b)(6), * (b)(6), 2025 41.14 (b)(6), (b)(6), 2025 41.27 *positive for covid tas reviewed the results, assay controls and internal control (ic) performance.All parameters were per assay specifications.The amplification curves are very late and low rising.Ic was amplified as expected.Samples with questionable results have been processed in separate sample racks from assay controls.Current troubleshooting includes review of assay processing unit (apu) involved, reaction vessel location, sample handling, and use of a fresh amplification reagent kit to exclude instrument contamination.Field service engineer (fse) visit was performed for instrument decontamination and environmental swabbing.Initial alinity results were released outside of the laboratory.Samples were retested on cephiad, which generated negative results.All results are reported through interface automatically and no questionable results have been discussed with providers.There was no report of impact to patient management.
 
Additional Manufacturer Narrative
An investigation is in process.A follow-up report will be submitted when the investigation is complete.Additional mdrs submitted for additional run dates: 3005248192-2025-00286 3005248192-2025-00287 3005248192-2025-00288 3005248192-2025-00289 3005248192-2025-00291 3005248192-2025-00292 3005248192-2025-00293 3005248192-2025-00294.
 
Additional Manufacturer Narrative
Investigation into this complaint included file sample testing, customer data review, quality data review and a complaint history review.The results of the investigation are summarized as follows: retain / file sample evaluation: the file sample evaluation for alinity m resp-4-plex amp kit (list 09n79-096) lot 414714 was performed.Testing for alinity m resp-4-plex amp kit list 09n79-096 lot 414714 met all validity criteria and acceptance criteria for all four analytes.Customer data review: results logs were available for six of the sample ids (sids) included in the original customer complaint.The assay met specification requirements as no error codes or flags were displayed for the quality control (qc) runs in the data attached to the ticket.The amplification curves appeared normal although delayed for the rsv analyte for five of the reported sids that were analyzed.The cycle threshold (ct) values (41.11, 41.65, 41.34, 41.69, and 41.27) are near the cycle threshold cutoff for the rsv analyte.This indicates the five samples were low positives.The ticket text states the samples were retested on another platform and received varying results.Sample id (sid): (b)(6) (replicate id: (b)(6)) exhibited normal, sigmoidal amplification consistent with positive results.Quality data review: device history record (dhr) review review of the manufacturing packet for alinity m resp-4-plex amp kit (list 09n79-096) lot 414714 did not identify any issues that could have led to the reported complaint.The quality control (qc) amp kit master lot testing for alinity m resp-4-plex amp kit (list 09n79-096) lot 414714 met all validity and acceptance criteria.No issues related to the reported complaint were reported during qc testing.Capa review: a lot specific capa search was performed to identify related existing internal quality records to the reported complaint during production or internal use.The capa review did not identify any existing internal records or nonconformances related to the reported complaint.Complaint history review: a lot specific complaint history review was performed to identify any similar complaints to the case being investigated, which reported discrepant false positive results for the rsv analyte while using alinity m resp-4-plex amp kit (list 09n79-096) lot number 414714.The complaint history review did not identify any additional complaints related to the reported issue for alinity m resp-4-plex amp kit (list 09n79-096) lot number 414714.Complaint trending was also reviewed.A trend violation was not identified as the upper control limit was not exceeded for product 9n79 (base list part number).No new adverse trend was identified.Based on the results of the investigation elements, a product deficiency for alinity m resp-4-plex amp kit (list 09n79-096) lot number 414714 was not identified.

Brand Name
ALINITY M RESP-4-PLEX AMP KIT
Common Device Name
REAGENTS, 2019-NOVEL CORONAVIRUS NUCLEIC ACID
Manufacturer (Section D)
ABBOTT MOLECULAR, INC.
1300 e. touhy ave.
des plaines IL 60018 3315
Manufacturer (Section G)
ABBOTT MOLECULAR, INC.
1300 e. touhy ave.
des plaines 60018 3315
Manufacturer Contact
albert chianello
1300 e. touhy ave.
des plaines 60018-3315
2242064064
MDR Report Key22822503
Report Number3005248192-2025-00290
Device Sequence Number8832250
Product Code QJR
UDI-Device Identifier00884999049390
UDI-Public(01)00884999049390(10)414714(17)260408(240)09N79-096
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/08/2026
Device Catalogue Number09N79-096
Device Lot Number414714
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/24/2025
Supplement Date Received by Manufacturer11/20/2025
Initial Report FDA Received Date08/15/2025
Supplement Report FDA Received Date12/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/23/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown